Results 1 to 7 of 7
First time using SUBOXONE
  1. #1
    martin.jessica is offline New Member
    Join Date
    Jun 2009
    Posts
    5

    Red face First time using SUBOXONE

    I posted yesterday that I had an appointment with a SMSHA doctor to discuss my opiod addiction. The clinic is ran by the doctor himself and his wife and they just moved to Bossier in January. Dr. Isherwood and his Wife (the nurse), said that they both were just pulled to move here. They also have a therapist on staff to talk to about your addiction. Their take on it is that addiction is a disease not just a mental disease, an actual medical disease.

    Dr. Ishwood prescribed me 7 Suboxone 8MG/2MG tablets. He told me to place them under my tounge and let them disolve. He did warn of the taste, but jeez, you'd think they would make them taste a little bit better since you have to take them sublingualy. They are also very expensive. I do not have medical insurance and for 7 tablets it was $58 and some odd cents at Walgreens. The treatment plan at the clinic costs $275/month, but atleast they let you pay it out if you have no insurance. They don't care how much you pay each week, as long as you have the $275 paid by the end of your month. They also have group therapy meetings every Tuesday, which I think is a wonderful idea, because it lets all of the patients share their experiences with their Suboxone therapy.

    I have a few questions for anyone that has ever taken Suboxone. You guys might think these are wierd questions, but hey, I am just curious.

    Dr. Isherwood told me to put a magazine or a book on the floor, place the tablet under my tongue, and lean foward to read while I let the tablet disolve. I did this, and it tasted horrible! Does anyone know any other way to take Suboxone that maybe will not taste so bad? I'm sure it is going to taste awful anyway you take it, but maybe decrease the taste?

    Also, does anyone know of where I can find the medicine cheaper? Like I said, Walgreen's was a little over $58.00. Just curious if anyone has found either a pharmacy or an online pharmacy that sells it cheaper than $58.00.

    And last but not least. I took the whole pill and placed it under my tongue. It took forever to disolve, but one it did I was HIGH!?!?!?!?!?! Is this normal? Will I get a high everytime I take this medication?

    Well, so far that's all I wanted to ask. If I have any more questions, I'll write again. If you guys can think of anything else that might be useful for me while I'm on Suboxone, please do let me know!

    Thanks everyone and wish me luck!!!!!!!!!!

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Jessica .... your dr seems to be prescribing your pills just like all the other drs do. How much (in mg) are you taking each day? Is it 16mg like all the other drs hand out?

    In answer to your questions .....

    1.) It taste like doo doo. Nothing you can do about that. There is no way to take it where it won't taste like garbage.
    2.) Subs cost about $8.50 or thereabouts per pill. Only way to get it cheaper is if you are disadvantaged. There are some programs to help people financially with their medications. But you've got to adhere to certain income guidelines.
    3.) You should NOT be taking 8mg under your tongue at a time. That is ENTIRELY too much suboxone to be taking in one dose.

    Good luck and God bless.

  3. #3
    martin.jessica is offline New Member
    Join Date
    Jun 2009
    Posts
    5

    Default First time using SUBOXONE

    Quote Originally Posted by Robert_325 View Post
    Jessica .... your dr seems to be prescribing your pills just like all the other drs do. How much (in mg) are you taking each day? Is it 16mg like all the other drs hand out?

    In answer to your questions .....

    1.) It taste like doo doo. Nothing you can do about that. There is no way to take it where it won't taste like garbage.
    2.) Subs cost about $8.50 or thereabouts per pill. Only way to get it cheaper is if you are disadvantaged. There are some programs to help people financially with their medications. But you've got to adhere to certain income guidelines.
    3.) You should NOT be taking 8mg under your tongue at a time. That is ENTIRELY too much suboxone to be taking in one dose.

    Good luck and God bless.



    Robert,

    My doctor prescribed 8MG/2MG once a day for 7 days. He told me to take a whole suboxone on the first day (yesterday the 17th), and yes I did put 8MG/2MG under the tounge. He then said to start spiltting the doses. Take 1/2 in the morning around 6:00 when I wake up and the other 1/2 at 6:00PM when I get home. It took the whole pill forever to disolve under my tongue, but it didn't take the 1/2 pills long at all.

    I am having a little problem though. I seem to get a "high" even if I only take 1/2 the pill and then when I come down from the "high", I am extremley sleepy. I even almost got fired from my job today, because I would fall asleep and not even realize it. At one point, I was even having dreams and talking in my sleep. My boss asked why I was sleeping and I told her it was a new medicine. I ofcourse, did not tell her what it was or what it was for, I just told her it was a new allergy medicine that the dr. prescribed and I did not know it make you this sleepy. So, in my opinion, taking a 1/2 pill at 6:00AM, may not be a wise choice, because once I come down from the "high", I will be asleep at work before you know it. My boss is giving me a week to straighten out my dose and doseing schedule so that I can stay awake at work.

    Is there a schedule that you recommend that would not make me sleep at work? I work from 8am to 5pm. Also, my doctor only writes 7 tabs at a time because I have to go back every week until I am weined off of the medication. And 7 pills were $58.00. And it's costing me $275/month to see the doctor and the therapist. Is this a reasonable rate? Do you know the maker of suboxone? Maybe I can apply for prescription help through them.

    Thanks for all of your help! I appreciate you so much!

    Jessica

  4. #4
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    At least your dose isn't as high as I thought it would be. That's good! Your symptoms indicate though that you're still at too high a dose.

    Subs can make you a little high but you shouldn't be passing out at work. You're taking too much in my opinion.

    I would reduce the daily total tomorrow to 6mg. Give it a couple days there, see how you feel. You may even have to go to 4mg but I would not do that yet. Try 6mg first. That is my suggestion. God bless.

  5. #5
    vampire024 is offline New Member
    Join Date
    May 2009
    Posts
    5

    Default

    cant really do much about the taste it is going to taste horrible but once you get down to a smaller dose it wont be as bad.

    if you are high your dose is too high as the pp said try takn it down to 6mg or even 4mg.

  6. #6
    martin.jessica is offline New Member
    Join Date
    Jun 2009
    Posts
    5

    Default

    Your advice worked guys! On the 19th I started by taking 6mg's all at one time as soon as I got home from work just in case I got drowsy, I did not get as drowsy, but it gave me the worst headache ever. So on I have remembered something the doc said about splitting my doses, so I decided to try splitting the dose into 3 times a day. Since I have 8mg pills, I just cut them into 1/4ths. 2mg's at 10:00AM, 4:00pm and 10:00pm. My boss knows about everything I'm going through, but hers doesn't. Her boss was ready to fire me on Thursday, because "she needs someone alert and attentive", but some how my boss and I talked her out of it. We just told her I was on vistaril and it made me sleepy, but that my doc and i were working on a dosing schedule. But, friday was better! Does suboxone stay in your system a while, because even though I didn't take my next does of 6mg until 6:00 on friday, I still was drowsy and nodded off maybe twice compared to all day thursday.

    Oh yeah, I have been taking Klonopin for roughly 5 years. I was diagnosed with a severe anxitey disorder which included panic attacks....my suboxone doc actually knew my family physcian very well and I allowed my family physcian to release information about me, so they together told me to only take my klonopin once a day, when I first get up at 5. It is 0.5mg, once a day compared to 0.5mg, three times a day now....Is there a reason they had to lower that dose?
    Last edited by Anonymous; 06-20-2009 at 03:16 AM.

  7. #7
    laurenbrightsims is offline New Member
    Join Date
    Jul 2015
    Posts
    1

    Default

    Taking klonopin decreases reparatory as does suboxone, so taking too much together can make you fall asleep and never wake up.

Similar Threads

  1. Hundereth Time Trying to Get Clean, First Time On Suboxone
    By xxhibxx in forum Suboxone Treatment
    Replies: 6
    Last Post: 07-27-2015, 09:51 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22